MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Codes Difficult to Insert (1316); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
An authorized distributor reported that the tip of the hermetic lumbar catheter, closed tip (ins5010) was cut by the tuohy needle during insertion, and that the issue occurred with 2 different patients.They tried to retrieve the other end (as it got stuck inside) and had to do another trial of insertion.The patient was reported as "symptomatic", but the nature of the symptoms have not been reported.The dysfunction led to increased surgery time of an hour.End user healthcare facility: (b)(6).
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter (ins5010) was not returned because the unit was discarded, and no photos of the reported condition were provided; therefore, failure analysis is not possible.Device history record (dhr) review - lot number information has been provided; therefore, the dhr was reviewed and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.Investigation findings: based on complaint details and evaluation of information provided, the tuohy needle does not cut the silicone catheter while being introduced.It is likely that the damage to the catheter is related to catheter positioning technique: the catheter was pulled back/withdrawn through the tuohy needle to reposition or extract the catheter as this type of action will most probably cut the catheter.The product ifu provides the following cautions to prevent such damage: ¿ silicone tears and cuts easily.Use rubber shod forceps when handling silicone catheters.To avoid damage to the catheter, do not withdraw the guidewire without first removing the tuohy needle.Hold the catheter securely at the exit site during needle and guidewire removal to prevent catheter dislodgement.Follow these points to aid needle and guidewire removal and to prevent damaging the catheter: hold the entire length of the catheter straight during needle and guidewire removal do not squeeze the catheter.Excessive compression will increase the difficulty of guidewire removal.Withdraw the guidewire slowly.If the catheter becomes twisted or seizes the guidewire, stop.Allow the catheter to relax and return to its original shape.Slowly start again, being sure to hold the catheter at the exit site.To avoid possible transection of the lumbar catheter, the catheter should never be withdrawn though the tuohy needle.If the catheter needs to be withdrawn, the tuohy needle and catheter (with guidewire if used) must be removed simultaneously.Notwithstanding the above, a root cause determination is not possible since the catheter was not returned.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23259900
Report Number2648988-2025-00042
Device Sequence Number17369028
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7378256
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown